Artigos

  • Fonte normal
  • Aumentar fonte
  • Adicionar a favoritos
  • Imprimir
  • Envie para um amigo:





01/2012

Antiretroviral-associated Hepatotoxicity

Kendra D. Kress, PharmD

The use of highly active antiretroviral therapy has dramatically reduced HIV-associated morbidity and mortality. As a result, patients are often being treated longer and with more complex medical regimens than ever before, increasing the risk for drug interactions and toxicities. In particular, hepatotoxicity caused by antiretroviral use has become an increasingly appreciated potential complication of drug treatment. All classes of antiretrovirals have been reported to induce liver enzyme abnormalities. However, certain antiretrovirals appear much more likely to be associated with druginduced hepatotoxicity. The risk of antiretroviral-related hepatotoxicity may be associated with patient-specific risk factors, including pre-existing viral hepatitis, baseline elevated liver function test results, female gender, and substance abuse. In addition, complex drug-drug interactions may potentate the risk of antiretroviralassociated hepatotoxicity. Coinfection with hepatitis B or hepatitis C appears to increase the risk of antiretroviral-related hepatotoxicity.

Leia mais

Compartilhe